pain from pill stuck in throat

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Jun 2013
Total Posts : 1
   Posted 6/4/2013 1:37 PM (GMT -6)   
Last nite just before going to sleep I took a capsule with 25 drops of grapefruit seed extract. I have been taking the gse for about 2-3 weeks as it helps with chrinic constipation. When I popped the pill in my mouth I thought perhaps the capsule was cracked and/or broken but then just forgot about it. about 20 min later I started to feel very uncomfortable. Over the next hour things got progressively worse. I couldn't lie down cause the burning pain was so intense. I tried eating a bagel to absorb the gse which is very acidic but it didn't help. I tried wster but it seemed to increase the burning feeling. I ate a piece of apple thinking to send the pill and it's contents down to my stomach. Nothing worked. The pain just got worse. By 6 am I was trying to stay calm but exhausted and freaked out. At this point I tried forcing myself to vomit. Scary sounds came out but eventually I threw up. This helped relieve some pressure. I forced myself one more time about 30 min later & finally fell asleep. It is now the next afternoon and I feel this awful pressure in my throat. I tried eating plain rice but it felt like the pressure was increasing. Drinking water also increases the pressure. My question- will this pass? How long? Should I be going to emergency? I need advice please. I typed this on my phone so if I missed a typo please forgive.

Veteran Member

Date Joined Apr 2012
Total Posts : 707
   Posted 6/5/2013 4:26 AM (GMT -6)   
IMO, you should make an appointment with GI doc to get some testing done. It sounds like you may have some form of reflux starting.

Forum Moderator

Date Joined Feb 2009
Total Posts : 7180
   Posted 6/7/2013 7:18 AM (GMT -6)   
Hi tonee,
Welcome to Healing Well!  Sorry to hear you're suffering.  It sounds like you irritated your esophagus with the capsule, then irritated it more in your attempt to clear things via vomiting.  Stomach acid coming up into your esophagus caused more damage to the already irritated tissue.
Please call your PCP's office and get an appointment or at least get some advice.  If this persists, it's a good idea to see a GI specialist, as he/she can see what's going on and provide you with help clearing things up.  There is a prescription drug--Carafate suspension--that coats the esophagus (and stomach) and helps protect it and can make it more comfortable.  You might want to ask about that.
In the meantime, be sure to eat only liquid or creamy foods, as anything (even rice) that has texture, can scratch and irritate things further.  I've had esophagitis (which is what you likely have) many times, and I found egg custard to be very comforting and nutritious during my recovery.  It's common to lose weight as your esophagus heals for obvious reasons.
Stay away from spices, acidic foods/beverages, and alcohol until things heal.
Good luck!
GERD/Heartburn Moderator
Nissen Fundoplication 2/09

"Whatever you fight, you strengthen, and what you resist, persists.”

“Worry pretends to be necessary but serves no useful purpose”

“Accept - then act. Whatever the present moment contains, accept it as if you had chosen it. Always work with it, not against it.”
Eckhart Tolle
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, March 17, 2018 6:19 PM (GMT -6)
There are a total of 2,940,775 posts in 322,686 threads.
View Active Threads

Who's Online
This forum has 161109 registered members. Please welcome our newest member, Katty1485.
233 Guest(s), 8 Registered Member(s) are currently online.  Details
docwithUC92, Lovemy3, The Dude Abides, searchinginla, Adagio, brucen36, Worriedaboutmyguy, Katty1485